Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Suffering from epilepsy, had a seizure. Pharmacy changed drug, from different manufacturer. Cause for seizure?

I have epilepsy , infact I just had one 3 nights ago and still recovering from it. I just learned that the pharmacy I deal with used to always give me the same brand from the same manufacturer for years and then they gave me the same kind (dose) but from a diffrenent manufacturer, which was also cheaper than what I am used to paying. Did that have a result in me having a seizure? This was a really bad episode, inwhich my husband witnessed. I have been taking them without missing a dose. Also shouldn t the pharmacist have my doctors permission to allow any changes?
Asked On : Thu, 26 Jul 2012
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Hi, The drug you took from the pharmacist has the same drug but of different manufacturer, its unlikely to cause the seizure because its the same drug. As the drug companies maintain the standards of manufacturing drug and have proper license and scrutiny its less likely for the newer company drug to have caused seizure. You need to consult your doctor to find out what has caused recurrence of seizure. The pharmacist should not change the prescription either the drug or the company prescribed without doctors permission.
Answered: Fri, 27 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor